Jul 29, 2002
I've just begin to notice that I'm beginning to have some facial wasting. I'm taking viracept, d4t, and 3tc. I've read that d4t may cause lypodystrophy. What is your take on this. Also, can steroids improve facial wasting?
Response from Ms. Fields-Gardner
While d4T has been associated with a higher risk for lipoatrophy, it is by no means the only risk factor. I suspect there will be a combination of factors that leads to facial fat wasting and other fat changes. It is also likely that there will be a combination of therapies required to intervene and reverse the problems.
As for steroids, I will assume that you are thinking of anabolic (and not cortico) steroids. So far, there is little to no evidence that anabolic steroids improve existing facial wasting. The reaction may be different between men and women, however, with women gaining more fat on anabolic steroids than men. Normalization of hormonal problems, including changes in sex hormones, is the subject of research in a variety of groups at this time. Hopefully, more information will be clarified as we wade through the complicated and confusing "takes" on causes, associations, and appropriate interventions for fat alterations.
For some general information, check out the very nice review written by following this link:
making my legs thinner
Fat Deposits Along Jaw-line
- Is Itchy Rash A Symptom Of HIV?
- White Bumps On Penis Worried It Could Be AIDS
- Blood In Urine After Getting Fingered Worried I Have HIV
- Burning Penis After Condom Broke Worried I Have HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.